Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2017, 4:26 PM MDT for Kiowa County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 22, 2017, 5:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 3482 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WUUS55 KPUB 222226
SVRPUB
COC061-222315-
/O.NEW.KPUB.SV.W.0103.170622T2226Z-170622T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
426 PM MDT THU JUN 22 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Eastern Kiowa County in southeastern Colorado...
* Until 515 PM MDT
* At 426 PM MDT, a severe thunderstorm was located 10 miles north of
Eads, or 29 miles southwest of Cheyenne Wells, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eads, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 10254 3858 10298 3861 10295 3862 10227
TIME...MOT...LOC 2226Z 303DEG 30KT 3862 10284
HAIL...1.00IN
WIND...60MPH
$$
mw3 follow-up statements
178
WWUS55 KPUB 222245
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
445 PM MDT THU JUN 22 2017
COC061-222315-
/O.CON.KPUB.SV.W.0103.000000T0000Z-170622T2315Z/
Kiowa CO-
445 PM MDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 445 PM MDT, a severe thunderstorm was located 8 miles northeast of
Eads, or 24 miles southwest of Cheyenne Wells, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chivington, Brandon and open country of northeastern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3834 10252 3861 10283 3862 10227
TIME...MOT...LOC 2245Z 287DEG 28KT 3857 10266
HAIL...1.00IN
WIND...60MPH
$$
mw444
WWUS55 KPUB 222256
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
456 PM MDT THU JUN 22 2017
COC061-222315-
/O.CON.KPUB.SV.W.0103.000000T0000Z-170622T2315Z/
Kiowa CO-
456 PM MDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 455 PM MDT, a severe thunderstorm was located 9 miles north of
Chivington, or 21 miles southwest of Cheyenne Wells, moving east
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3844 10247 3861 10275 3862 10227
TIME...MOT...LOC 2255Z 284DEG 23KT 3857 10258
HAIL...1.00IN
WIND...60MPH
$$
mw577
WWUS55 KPUB 222309
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
509 PM MDT THU JUN 22 2017
COC061-222318-
/O.EXP.KPUB.SV.W.0103.000000T0000Z-170622T2315Z/
Kiowa CO-
509 PM MDT THU JUN 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3844 10247 3861 10275 3862 10227
TIME...MOT...LOC 2308Z 303DEG 30KT 3851 10246
$$
mwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 310 PM MDT Thu Jun 22 2017 .SHORT TERM...(This evening through Friday) Issued at 309 PM MDT Thu Jun 22 2017 ...Some Severe Storms Later Today Then Much Cooler Tomorrow... Currently... At 230 pm, boundary/cold front extended wnw-ese across the northern part of the CWA. This boundary extended from El Paso county into ne Prowers county, and was slowly moving southward. A lone supercell was noted along it across ec El Paso county. Additional weaker convection was also noted along the boundary. Elsewhere, isolated high based convection was noted over the mtns and valleys. and this convection was producing gusty winds at KALS. Temperatures were once again hot along and s of the boundary on the plains, with readings of 100F in Pueblo at 230 pm. Rest of Today... main concern is the possibility of severe convection along and north of the boundary which is expected to extend across the greater east central CO region the rest of the afternoon. Latest SPCDY1 still has this area in slight for the rest of today. CAPE and shear will be sufficient for rotating storms, and any storm interacting with a boundary which has been "cooking" for most of the day will have to be watched for enhanced low level rotation. It is possible that additional strong convection could redevelop late this afternoon or evening over the lower elevations of the Pikes Peak region as shear and CAPE should increase as flow becomes upslope behind the boundary. Tonight... Cold front will move south down the plains this evening. This storm will keep scattered showers and thunderstorms to continue during the early part of the evening, some of which may be strong to locally severe. Later tonight, expect skies to be cloud over with low cigs developing during the early morning hours. Some light precip will be possible. Towards sunrise, a 2ndry surge of colder air will move south and this will increase the chance of light rain, especially along the mtns/plains interface-I25 corridor region. Tomorrow... An unseasonably cold air mass will be over the area. Skies will likely be cloudy over the plains during the morning lasting possibly into the afternoon time period. Some rain will also be likely along the greater I-25 corridor region during the morning. High temps will be much colder, with readings only in the 60s and L70s across the plains. Some thunder will be possible tomorrow, but it will be relegated to the higher elevations of the southern Sangre De Cristo mtns. .LONG TERM...(Friday night through Thursday) Issued at 309 PM MDT Thu Jun 22 2017 Friday night through Monday...Models agree on keeping an upper ridge of high pressure firmly in place over the desert sw over the weekend, before it starts to break down on Monday. This will keep Colorado under nw flow aloft, while at the surface the flow will be more northeasterly as a couple of cool surges push cooler and more moist air into eastern CO. This will provide the fuel for a good shot of aftn and eve convection each day, with the focus areas being the higher terrain as well as the far eastern plains along the Kansas border. Expect max temps each aftn to climb into the mid 70s to lower 80s for most areas. Tuesday through Thursday...The GFS and EC models agree on the upper ridge breaking down on Mon, allowing for more of a westerly zonal flow across the region through midweek. Temps are forecast to climb back up into the 80s for the high valleys, and 90s for the eastern plains. Convection is expected to be much more isolated through the week, with a few showers over the mts peaks each aftn as well as a few storms possible across the far east, depending on where the dryline ends up. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 309 PM MDT Thu Jun 22 2017 Some thunder will be possible this afternoon and early evening at KCOS and KPUB. Gusty winds with high based convection will be possible at KALS. the main concern will be later tonight at KCOS and KPUB as a cold front moves south. Upslope flow will develop and expect MVFR/IFR cigs to develop late tonight and tomorrow morning. Some rainshowers will also be possible. Conditions should improve late tomorrow morning or early afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jun 22, 11:34 AM MDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Thu Jun 22 2017 COZ058>089-093>099-231745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Thu Jun 22 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms are possible over the Plains this afternoon and evening, mainly along and east of a Calhan to La Junta to Kim line. Lightning, hail in excess of one inch in diameter and wind gusts over 60 mph are possible. Isolated thunderstorms will be possible in the mountains. the primary threat will be cloud to ground lightning. Warm temperatures will cause snow melt to continue across the high country, which will maintain fast flows in streams and rivers across southern Colorado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday From Friday into Tuesday, isolated to scattered showers and thunderstorms are anticipated with lightning, wind gusts around 50 mph and small hail the primary storm threats, although a few storms capable of producing hail around the size of quarters, wind gusts around 60 mph and locally heavy rainfall at times will also be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and evening over all of the plains. Hodanish
In the hours before
Special weather statement, Jun 22, 1:21 PM MDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Pueblo Co 121 PM MDT Thu Jun 22 2017 COZ084-085-222030- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft- INCLUDING Black Forest, Colorado Springs, and Peterson AFB 121 PM MDT Thu Jun 22 2017 A cold front moving south and west across El Paso county this afternoon will help produce scattered showers and thunderstorms over the next few hours. Storms will produce lightning and gusty winds winds up to 50 mph, with only brief rainfall expected through 230 pm mdt.
Special weather statement, Jun 22, 1:59 PM MDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 159 PM MDT THU JUN 22 2017 COZ070-071-074-222045- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 159 PM MDT THU JUN 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA...CENTRAL COSTILLA AND EASTERN CONEJOS COUNTIES UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near Alamosa, moving southeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alamosa, San Luis, Blanca, San Acacio, Alamosa East and Fort Garland. LAT...LON 3740 10594 3756 10584 3738 10528 3714 10543 TIME...MOT...LOC 1958Z 296DEG 25KT 3745 10581 28
Local storm report, Jun 22, 3:32 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 4 NW SCHRIEVER AFB 38.85N 104.57W
06/22/2017 EL PASO CO BROADCAST MEDIA
2 POWER POLES DOWN.
&&Special weather statement, Jun 22, 3:59 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 359 PM MDT THU JUN 22 2017 COZ072-073-077>079-222230- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 359 PM MDT THU JUN 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FREMONT...CENTRAL CUSTER AND EAST CENTRAL SAGUACHE COUNTIES UNTIL 430 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone, or 44 miles north of Alamosa, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Silver Cliff and Westcliffe. LAT...LON 3799 10568 3814 10577 3829 10543 3804 10532 TIME...MOT...LOC 2159Z 252DEG 22KT 3809 10565 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jun 22, 7:05 AM MDT | River Flood Warning | PUB | Pueblo | 47 hr |
| Jun 22, 1:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jun 22, 1:59 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Jun 22, 2:12 PM MDT | Tornado Warning | PUB | El Paso | 20 min |
| Jun 22, 3:59 PM MDT | Special Weather Statement | PUB | Custer | 31 min |
| Jun 22, 5:08 PM MDT | Special Weather Statement | PUB | Cheyenne | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.